Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On the second solution of flow of viscoelastic fluid over a stretching sheet

Author: P. D. Ariel
Journal: Quart. Appl. Math. 53 (1995), 629-632
MSC: Primary 76A10; Secondary 76D10
DOI: https://doi.org/10.1090/qam/1359499
MathSciNet review: MR1359499
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For the boundary layer flow of a viscoelastic fluid caused by the stretching of a sheet, it is demonstrated that, besides the well-known solution, a second solution exists for all nonzero values of $ k$, the viscoelastic fluid parameter. This solution is obtained in closed form. It exhibits an oscillatory behavior with the oscillations increasing as $ k$ approaches the value zero.

References [Enhancements On Off] (What's this?)

  • [1] K. R. Rajagopal, T. Y. Na, and A. S. Gupta, Flow of viscoelastic fluid over a stretching sheet, Rheol. Acta 23, 213-215 (1984)
  • [2] L. J. Crane, Flow past a stretching sheet, Z. Angew. Math. Phys. 21, 645-647 (1970)
  • [3] J. B. McLeod and K. R. Rajagopal, On the uniqueness of flow of a Navier-Stokes fluid due to stretching boundary, Arch. Rational Mech. Anal. 98, 385-393 (1987)
  • [4] W. C. Troy, E. A. Overman, II, G. B. Ermentrout, and J. P. Keener, Uniqueness of flow of a second-order fluid past a stretching sheet, Quart. Appl. Math. 44, 753-755 (1987)
  • [5] P. D. Ariel, A hybrid method for computing the flow of viscoelastic fluids, Internat. J. Numer. Methods Fluids 14, 757-774 (1992)
  • [6] Wen-Dong Chang, The nonuniqueness of the flow of a viscoelastic fluid over a stretching sheet, Quart. Appl. Math. 47, 365-366 (1989)
  • [7] P. D. Ariel, Computation of flow of viscoelastic fluids by parameter differentiation, Internat. J. Numer. Methods Fluids 15, 1295-1312 (1992)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76A10, 76D10

Retrieve articles in all journals with MSC: 76A10, 76D10

Additional Information

DOI: https://doi.org/10.1090/qam/1359499
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society